2 posts Page 1 of 1
Maybe this isn't the right place to ask this question but anything can help.
I am currently on an antipsychotic (fluphenazine).
I had to write a rough draft of this then delete it since I am deeply frustrated.
I want to get off the antipsychotic since antipsychotics cause sedation and depression and I fear that that in addition to the MS med (if I take it) will cause even more sedation and depression yet the withdrawals are extremely physically (though not emotionally or mentally) painful. The last time I got off a med gradually and under a psychiatrist's supervision and permission, I was in bed 2 days with muscle pains vomiting unable to take down food or even a reasonable amount of water. I had those symptoms for months but it was only so bad to be disabling for 2 days. I actually am a lot better since getting off that pill but getting off really hurt. :(
I suppose I could choose to continue the antipsychotic and just not take the MS med but that is terrifying too. The disease has already attacked my spine. And that seems like drinking the coffee and not eating the avocado toast since even according to my psychiatrist "what she was doing before that made her unstable she is no longer doing" (recreational drugs) and according to my neurologist the disease will progress if I do not take the MS med.
I get that they tend to exaggerate the seriousness and project the worse case scenario, but at the same time, what if the neurologist is right?
On the other hand, I haven't really had an attack for a week now (I have some symptoms but not an "attack" per se). I have been partially following the OMS program for a week now with the exceptions of the diet portion (I am starting today though I had a slice of pumpkin pie this morning haha) and I am not currently taking vitamin D supplements.
So maybe I will improve and the antipsychotic will give me less symptoms (it doesn't seem to be giving me much today except a very mild and mildly unpleasant sedation) and maybe I won't always need the MS drug.
Is there any way to deal with sedation and depression on an MS med?
What should I do about the antipsychotic?
I'm mostly replying so that you know that people aren't ignoring you, but there's probably not many of us in your situation.

One thought is whether you can go onto an MS medication that is only taken periodically. I'm thinking of Ocrevus or Lemtrada.
OMS since 17/08/2015
Diagnosis 28/05/2015 - 22/09/2015
2 posts Page 1 of 1

Who is online

Users browsing this forum: No registered users and 3 guests

cron